Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 230, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2008, 5:08 PM CDT for Clarke County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 5:08 PM CDT (22:08 UTC)
- Expired
- Jul 13, 2008, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Clarke County, AL
The radar
The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 132208 SVRMOB ALC025-132245- /O.NEW.KMOB.SV.W.0230.080713T2208Z-080713T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 508 PM CDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... THIS INCLUDES THE CITY OF GROVE HILL... * UNTIL 545 PM CDT * AT 508 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR OPINE...OR ABOUT 15 MILES NORTHWEST OF GROVE HILL...MOVING SOUTH AT 22 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILTON BY 525 PM CDT... 7 MILES WEST OF PEACOCK BY 535 PM CDT... 6 MILES WEST OF GROVE HILL BY 540 PM CDT... WINN BY 545 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT (2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL RELAY YOUR REPORT. LAT...LON 3170 8771 3163 8798 3191 8802 3192 8787 TIME...MOT...LOC 2208Z 338DEG 19KT 3184 8795 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:55 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 13, 3:55 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT SUN JUL 13 2008 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...THE PATTERN CONTINUES TO SUPPORT THE WEAK FRONT APPROACHING FROM THE NORTH TO CONTINUE SOUTHWARD AND BRIEFLY MOVE INTO THE COASTAL WATERS MONDAY NIGHT. THE FRONT RETURNS TO GENERALLY ALONG THE COASTLINE FOR TUESDAY THROUGH WEDNESDAY WHILE DEEP LAYER INITIALLY NORTHERLY WINDS GRADUALLY VEER AROUND TO THE EAST/NORTHEAST. AFTER OVERNIGHT SCATTERED CONVECTION...THE DEEP LAYER FLOW AND POSITION OF THE FRONT RESULTS IN SMALL POPS OVER THE COASTAL COUNTIES MONDAY THROUGH TUESDAY NIGHT WITH GENERAL SMALL POPS ACROSS THE AREA ON WEDNESDAY. TEMPERATURES WARM TO SEVERAL DEGREES ABOVE SEASONABLE LEVELS BY TUESDAY. /29 && .LONG TERM (THURSDAY THROUGH SUNDAY)...DEEP LAYER RIDGING REBUILDS INTO THE REGION THURSDAY INTO FRIDAY WITH MOISTURE RETURNING TO MORE TYPICAL LEVELS...ALONG WITH A RETURN TO GENERAL CHANCE DAYTIME POPS AND MORE SEASONABLE TEMPERATURES FRIDAY INTO THE WEEKEND. /29 && .FIRE...AFTERNOON RELATIVE HUMIDITIES REMAIN ABOVE CRITICAL LEVELS THROUGH MONDAY AS DRIER AIR FLOWS INTO THE REGION WHILE A WARMING TREND COMMENCES. BY TUESDAY...THIS WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE...ALTHOUGH THE DURATION IS RIGHT AT THE THRESHOLD OF FOUR HOURS DURATION. HAVE OPTED TO GO AHEAD WITH A FIRE WEATHER WATCH FOR THIS AREA ON TUESDAY. ALTHOUGH WARM CONDITIONS CONTINUE ON WEDNESDAY...SURFACE LAYER DEWPOINTS WILL HAVE RECOVERED SOMEWHAT WHICH KEEPS THE RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS...OR AT LEAST WONT SATISFY DURATION CRITERIA. /29 && .MARINE...THE WEAK COLD FRONT APPROACHING FROM THE NORTH WILL MOVE TO NEAR THE COASTLINE ON MONDAY THEN MOVE INTO THE COASTAL WATERS MONDAY NIGHT. THE WEAK FRONT WILL STALL NEAR THE COASTLINE FOR TUESDAY THEN GRADUALLY DISSIPATE THROUGH THURSDAY. AN OFFSHORE FLOW WILL DEVELOP EACH NIGHT WHICH RETURNS TO AN ONSHORE FLOW DURING THE DAY. HIGH PRESSURE WILL REBUILD OVER THE REGION ON FRIDAY WITH AN ONSHORE FLOW PREVAILING. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 92 67 94 / 30 20 20 20 PENSACOLA 74 92 70 93 / 40 20 20 20 DESTIN 76 90 74 93 / 40 30 20 20 EVERGREEN 70 91 61 93 / 40 10 20 10 WAYNESBORO 67 93 61 93 / 30 10 05 05 CAMDEN 70 92 62 94 / 40 10 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE 32 ESBENSEN
Hazardous weather outlook, Jul 13, 5:20 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CDT SUN JUL 13 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 520 AM CDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR THIS AFTERNOON WITH SCATTERED THUNDERSTORMS DEVELOPING FOR AREAS ALONG THE ALABAMA...MISSISSIPPI BORDER. THERE IS THE POTENTIAL FOR ISOLATED SEVERE STORMS DURING THE AFTERNOON HOURS ACROSS PORTIONS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE MAIN THREAT WITH ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE DOWNBURST WIND GUSTS AROUND 60 MPH. ALL THUNDERSTORMS TODAY WILL PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINS. WEST TO SOUTHWEST WINDS AT 15 MPH WITH A STRONG OUTGOING TIDE THIS AFTERNOON WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WEAKENING COLD FRONT WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST LATE MONDAY INTO TUESDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS THE REGION ON MONDAY...BUT AS THE FRONT STALL JUST OFF THE COAST BY TUESDAY...A DRIER AIRMASS WILL RESULT IN DIMINISHED CHANCES FOR THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. THUNDERSTORMS CHANCES WILL INCREASE AGAIN BY LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 2:56 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 256 PM CDT SUN JUL 13 2008 ALZ060-064-FLZ002>006-132100- COVINGTON-INLAND OKALOOSA-INLAND SANTA ROSA-LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA... 256 PM CDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON... BALDWIN...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES SOUTH OF LAUREL HILL TO 3 MILES WEST OF TURKEY BRANCH...MOVING SOUTH AT 34 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CRESTVIEW...FOLEY...MIFLIN...FERRY PASS...OAK...LILLIAN...PENSACOLA AND WEST PENSACOLA THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 13, 3:20 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT SUN JUL 13 2008 ALZ063-064-132100- LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...DAUPHIN ISLAND... 320 PM CDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN AND MOBILE COUNTIES... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 11 MILES WEST OF BAYOU LA BATRE TO 7 MILES SOUTHEAST OF MON LOUIS...MOVING SOUTHEAST AT 12 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DAUPHIN ISLAND...EAST END OF DAUPHIN ISLAND...FORT MORGAN AND WEST END OF DAUPHIN ISLAND THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jul 13, 3:24 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT SUN JUL 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL BAYOU LA BATRE 30.40N 88.25W
07/13/2008 E0.50 INCH MOBILE AL BROADCAST MEDIA
WKRG-TV RELAYED A REPORT OF DIME SIZED HAIL IN BAYOU LA
BATRE.
&&
DLLocal storm report, Jul 13, 4:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CDT SUN JUL 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG GRAND BAY 30.48N 88.34W
07/13/2008 MOBILE AL PUBLIC
CABLE LINES AND TREE LIMBS DOWN IN GRAND BAY.
0310 PM LIGHTNING BAGDAD 30.60N 87.03W
07/13/2008 SANTA ROSA FL EMERGENCY MNGR
LIGHTNING STRIKE CAUSING STRUCTURE FIRE AT 3950
PLANTATION COVE CT. IN BAGDAD.
0310 PM LIGHTNING 4 S MILTON 30.56N 87.03W
07/13/2008 SANTA ROSA FL EMERGENCY MNGR
LIGHTNING STRIKE TO TREE CAUSING BRUSH FIRE WHICH BURNED
3 ACRES.
&&
GJSpecial weather statement, Jul 13, 4:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT SUN JUL 13 2008 ALZ053-132200- CLARKE- 437 PM CDT SUN JUL 13 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN CLARKE COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF MORVIN...MOVING SOUTHEAST AT 18 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MORVIN...HOLTAMVILLE...OPINE AND TALLAHATTA SPRINGS THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 13, 4:58 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 458 PM CDT SUN JUL 13 2008 ALZ059-FLZ001-132230- ESCAMBIA-INLAND ESCAMBIA- 458 PM CDT SUN JUL 13 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWEST ESCAMBIA COUNTY ALABAMA MOVING INTO NORTHWEST ESCAMBIA COUNTY FLORIDA... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF NOKOMIS...MOVING SOUTH AT 17 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NOKOMIS THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:12 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 12, 8:00 PM CDT | Special Marine Warning | MOB | 60 min | |
| Jul 13, 7:56 AM CDT | Special Marine Warning | MOB | 49 min | |
| Jul 13, 2:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 13, 3:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 58 min |
| Jul 13, 3:40 PM CDT | Special Marine Warning | MOB | 95 min | |
| Jul 13, 3:43 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.